I took vitamin D3 for 2 weeks, but after just a few days, I started to experience depression and by the end of the two weeks, I was having suicidal thoughts - I took 1000 units per day with a meal - also, the metallic taste was unbearable - other meds I take daily are Hydrochlorothiazide - 25mg, regular aspirin, and atenolol 25mg - I stopped taking Vit. D3 on Aug. 28 - in a few days my metallic taste was gone and my depression disappeared.
Can vitamin D3 cause severe depression?
Question posted by shylog1 on 1 Sep 2010
Last updated on 13 August 2019 by devaneyad
I am in the same situation as you and the girl in the last comment. I’m not sure why it is happening, but I am just hoping to feel like myself again soon.
I am responding to this question because I had a similar experience with vitamin D3. Since I was seriously low in Vitamin D according to my lab/blood work, I started taking 1,000 IU vitamin D3. Both times I became seriously depressed after taking this supplement, where I could not even function and would break down crying for no reason... Once off this supplement, I eventually went back to being my normal happy self.
My new doctor suggested I try a different brand of vitamin D3, so I did... Unfortunately the same thing happened... and again, once off the supplement, I eventually went back to feeling much like my normal happy self again.
I am so confused because everything I read says Vitamin D3 is suppose to make you feel happier … not depressed... But it has the opposite effect on me. Why is this?
Hi; shylog1 , I've been taking 4000 units of D3 or 3000 units of D2 for 6 months [don't know the difference between D2 and D3, do you?] and other than Hydro., I take the same drugs you do. No bad taste, no depression , but as they say, everybody's different. I'd check with a Dr. though, the taste sounds wierd. Sacosam
Please visit this link, I found it very helpful for your question:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.